MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Thrombosis/Thrombus (4440)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix stent graft system.Approximately two and a half (2.5) years post initial procedure, routine follow-up identified a right hypogastric artery aneurysm.The physician intends to perform reintervention; however, this has not yet been scheduled.The patient is reported to be stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the bilateral iliac limb stenosis is confirmed.The sac growth complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ia endoleak occurred that was not included in the event as reported.These findings were discovered during an examination of the 28month post implant ct scan.The most likely causation for the bilateral iliac limb stenosis and type ia endoleak is most likely anatomy related.The aorta was extremely angulated, both proximal and distal.The distal angulation likely contributed to the bilateral iliac stenosis.Procedure related harms for this adverse event/incident could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The neck was off label with juxtarenal angle of 119 degrees (should be equal to or less than 60).The neck was also conical at 37%.These findings likely contributed to the type ia endoleak.The final patient status was reported as doing well post-secondary intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.B1: outcomes attributed to ae - updated.B5: describe event or problem ¿ updated.G3: awareness date ¿ updated.H6: health effect - impact code ¿ remove 4614.H6: medical device problem codes ¿ remove 3191.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix stent graft system.Approximately two and a half (2.5) years post initial procedure, routine follow-up identified a right hypogastric artery aneurysm.The physician intends to perform reintervention; however, this has not yet been scheduled.The patient is reported to be stable.Subsequent to the initial report, additional information was provided reporting that reintervention was completed by extending the left common iliac due to potential limb thrombosis with a 22x120 ovation ix iliac limb and covered the right hypogastric aneurysm and extended with a 10x160 ovation ix iliac limb.Reportedly, the patient did well and both limbs are patent.Additionally, clinical assessment determined that there was evidence to reasonably suggest a type ia endoleak occurred that was not included in the event as reported.The type ia endoleak was discovered during review of the 28-month post implant ct scan.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key12917509
Report Number3008011247-2021-00138
Device Sequence Number17540033
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3210926FS092218219
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Model NumberTV-AB3480-J
Device Catalogue NumberTV-AB3480-J
Device Lot NumberFS092218-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS083018-55); OVATION IX ILIAC LIMB (LN FS103018-39); OVATION PRIME FILL POLYMER (LN FF010818-04)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexFemale